Alert archive / North Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 27, 2010, 1:33 PM CDT for Bottineau County, Renville County, North Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2010, 1:33 PM CDT (18:33 UTC)
- Expired
- May 27, 2010, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bottineau County, ND, Renville County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:55 PM CDT | FLASH FLOOD | Sherwood, ND | LAW ENFORCEMENT REPORTS WATER OVER SOME ROADS IN THE CITY OF SHERWOOD. DITCHES ARE FULL WITH STANDING WATER. STILL RAINING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
840
WGUS53 KBIS 271833
FFWBIS
NDC009-075-272130-
/O.NEW.KBIS.FF.W.0004.100527T1833Z-100527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
133 PM CDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 430 PM CDT
* AT 129 PM CDT...A TRAINED WEATHER SPOTTER REPORTED THUNDERSTORMS
WITH VERY HEAVY RAINFALL IN SHERWOOD. STREET FLOODING WAS REPORTED
IN SHERWOOD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LORAINE AND SHERWOOD.
FLOODING WAS REPORTED IN SHERWOOD FROM HEAVY RAIN PRODUCING
THUNDERSTORMS. THESE STORMS WILL TRAIN ACROSS THE AREA AND FURTHER
RAIN IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT CROSS FLOODED ROADS.
&&
LAT...LON 4887 10115 4878 10150 4877 10200 4899 10202
4901 10117
$$
ABELING2 follow-up statements
777
WGUS73 KBIS 272000
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU MAY 27 2010
NDC009-075-272130-
/O.CON.KBIS.FF.W.0004.000000T0000Z-100527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE ND-BOTTINEAU ND-
300 PM CDT THU MAY 27 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN BOTTINEAU
AND NORTHWESTERN RENVILLE COUNTIES UNTIL 430 PM CDT...
AT 155 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STANDING
WATER IN DITCHES AND SOME ROADS IN SHERWOOD COMPLETELY FLOODED.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. IN
ADDITION...TRAINED WEATHER SPOTTERS REPORTED RAIN RATES OF 2.5
INCHES PER HOUR.
SOME LOCATIONS THAT ARE EXPERIENCING FLOODING INCLUDE...LORAINE AND
SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4887 10115 4878 10150 4877 10200 4899 10202
4901 10117
$$
SCHECK074
WGUS73 KBIS 272139
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
439 PM CDT THU MAY 27 2010
NDC009-075-272151-
/O.EXP.KBIS.FF.W.0004.000000T0000Z-100527T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RENVILLE ND-BOTTINEAU ND-
439 PM CDT THU MAY 27 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
BOTTINEAU AND NORTHWESTERN RENVILLE COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED
AREA...HOWEVER ADDITIONAL RAINFALL IS EXPECTED THIS EVENING AND
TONIGHT. THIS COULD CAUSE ADDITIONAL FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT.
LAT...LON 4887 10115 4878 10150 4877 10200 4899 10202
4901 10117
$$
SCHECKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:37 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, May 27, 3:37 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 337 AM CDT THU MAY 27 2010 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT WILL ISSUE A WIND ADVISORY FOR SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY. STRONG SOUTHERLY WINDS WILL DEVELOP AS DAYTIME HEATING LINKS THE SURFACE WINDS TO MUCH STRONGER WINDS ALOFT. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM. ANOTHER UPPER LEVEL LOW IS MOVING INTO THE WEST CAUSING A SURFACE LOW TO DEVELOP ON THE LEE OF THE ROCKIES. AS THE UPPER LEVEL LOW MOVES EAST THE SURFACE LOW WILL MOVE ACROSS THE PLAINS. THIS WILL BE A SLOW PROCESS AND WILL INDUCE YET ANOTHER ROUND OF THUNDERSTORMS THROUGH SATURDAY. THE SHOWERS AND THUNDERSTORMS OCCURRING THIS MORNING WILL MOVE NORTH INTO CANADA BY EARLY AFTERNOON. SOUTHERLY LOW LEVEL FLOW WILL PUSH WARM AIR INTO THE FORECAST AREA WITH RISING DEWPOINTS AND AFTERNOON TEMPERATURES IN THE MID 70S TO LOWER 80S. BY LATE AFTERNOON A WARM FRONT SHOULD STRETCH ALONG THE NORTHERN COUNTIES WITH THE BEST CHANCE OF THUNDERSTORMS ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD MOVE INTO CANADA BY FRIDAY MORNING...BUT THE SURFACE LOW WILL MOVE INTO SOUTHWEST NORTH DAKOTA THEN BECOME ELONGATED AS IT SLIDES EAST. CONVECTION IS LIKELY ALONG THIS BOUNDARY. HIGH CAPES AND STRONG SHEAR THROUGH FRIDAY NIGHT LEADING TO A POTENTIAL FOR SEVERE THUNDERSTORMS. TEMPERATURES WILL BE WARM AGAIN ON FRIDAY...BUT WILL BE MUCH COOLER IN THE WEST ON SATURDAY. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY...BUT AS THE LOW MOVES EAST THE BEST CAPE AND SHEAR WILL MOVE EAST OF THE FORECAST AREA ENDING THE POTENTIAL FOR SEVERE WEATHER. .LONG TERM...SUNDAY THROUGH WEDNESDAY... MODELS DIFFER QUITE A BIT IN THE DETAILS DURING THE EXTENDED PERIOD...BUT ARE FAIRLY CONSISTENT WITH THE GENERAL PATTERN. OVERALL...EXPECT A NORTHWARD SHIFT OF THE MAIN BELT OF WESTERLIES...AS THE SUBTROPICAL RIDGE BEGINS TO BUILD IN ALONG THE SOUTHERN CONUS. THIS PLACES THE MAJOR STORM TRACK RIGHT OVER THE NORTHERN PLAINS...KEEPING THE FORECAST AREA UNDER THE GUN FOR THE FORESEEABLE FUTURE. SUNDAY BEGINS WITH ANOTHER SHORTWAVE PASSING OVER THE NORTHERN PLAINS. ALONG WITH A DECENT CHANCE OF RAIN AND SOME SCATTERED THUNDERSTORMS...EXPECT WIND MAY BE A CONCERN AS THE PRESSURE GRADIENT TIGHTENS BEHIND THE SURFACE LOW. THE SYSTEM SHOULD EXIT THE STATE BY MONDAY...ALLOWING FOR WEAK RIDGING TO BUILD INTO THE REGION. THE LATEST RUNS OF THE ECMWF AND GFS SWEEP ANOTHER SHORTWAVE AND ASSOCIATED SURFACE SYSTEM THROUGH THE STATE TUESDAY NIGHT AND WEDNESDAY. EXPECT RATHER STRONG CAA SUNDAY WITH COLDER TEMPERATURES...FOLLOWED BY A GRADUAL WARMING TREND...BACK TO NEAR NORMAL BY WEDNESDAY. .AVIATION... A FRONTAL BOUNDARY CROSSING THE STATE HAS RESULTED IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MY WESTERN COUNTIES...INCLUDING KDIK...KISN...AND KMOT. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE TERM AT KISN...AND TO A LESSER EXTENT KMOT...AS THE BOUNDARY STALLS OUT IN THE NORTHWEST AND INSTABILITY THERE REMAINS SUFFICIENT TO PRODUCE CONVECTION. EXPECT MVFR CONDITIONS WITHIN AREAS OF RAIN...AS WELL AS IN THE WEST NEAR THE BOUNDARY AS LOW LEVEL MOISTURE REMAINS ABUNDANT. OTHERWISE...VFR SHOULD PREVAIL WITH EASTERLY WINDS OF 15 TO 25 KNOTS DURING THE DAY...AND 5 TO 10 KNOTS DURING THE OVERNIGHT HOURS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ031>033-040>045. && SHORT TERM...TSW LONG TERM/AVIATION...BPN/RK
Hazardous weather outlook, May 27, 4:52 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT THU MAY 27 2010 NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-281000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 452 AM CDT THU MAY 27 2010 /352 AM MDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE NORTH ACROSS THE AREA THIS MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...THIS AFTERNOON AND TONIGHT. HIGH CAPE AND GOOD WIND SHEAR CAN BE EXPECTED THIS AFTERNOON. IF THUNDERSTORMS DEVELOP THEY WILL LIKELY DEVELOP ALONG OR NORTH OF A WARM FRONT THAT SHOULD MOVE INTO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS...POSSIBLY SEVERE DUE TO HIGH CAPE AND STRONG SHEAR...ARE EXPECTED FRIDAY AND SATURDAY AS THE SURFACE LOW IN MONTANA ELONGATES AND MOVES SLOWLY EAST ACROSS THE DAKOTAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031>033-040>045-281000- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- 452 AM CDT THU MAY 27 2010 /352 AM MDT THU MAY 27 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTH WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. THERE WILL BE A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE DUE TO HIGH CAPE AND STRONG WIND SHEAR...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS...POSSIBLY SEVERE DUE TO HIGH CAPE AND STRONG SHEAR...ARE EXPECTED FRIDAY AND SATURDAY AS THE SURFACE LOW IN MONTANA ELONGATES AND MOVES SLOWLY EAST ACROSS THE DAKOTAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 27, 11:14 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1114 AM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD MINOT 48.23N 101.30W
05/27/2010 WARD ND BROADCAST MEDIA
UNDERPASSES IN MINOT FLOODED...ALMOST 2 INCHES OF RAIN.
&&
LLPSpecial weather statement, May 27, 11:45 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1145 AM CDT THU MAY 27 2010 NDZ010-011-021-271745- MCLEAN-MOUNTRAIL-WARD- 1145 AM CDT THU MAY 27 2010 ...SPECIAL WEATHER STATEMENT... AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST CENTRAL MCLEAN COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ROSEGLEN BY 1150 AM CDT... RYDER BY 1205 PM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Local storm report, May 27, 12:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1223 PM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL 4 N ROSEGLEN 47.81N 101.84W
05/27/2010 E0.88 INCH MCLEAN ND BROADCAST MEDIA
NICKEL TO GRAPE SIZE HAIL
&&
ABELINGSpecial weather statement, May 27, 12:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1251 PM CDT THU MAY 27 2010 NDZ002>005-271900- BURKE-RENVILLE-BOTTINEAU-ROLETTE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA 1251 PM CDT THU MAY 27 2010 AT 1245 PM CDT THIS THURSDAY AFTERNOON...THUNDERSTORMS WITH HEAVY RAIN WERE MOVING THROUGH THE FAR NORTH CENTRAL...FROM BOTTINEAU TO UPHAM...WEST TO LANSFORD INTO BOWBELLS. ALTHOUGH THESE STORMS ARE NOT AS STRONG AS EARLIER THIS AFTERNOON... THEY AREA CAPABLE OF PRODUCING UP TO ONE HALF INCH OF RAIN IN LESS THAN AN HOUR. ALSO...THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING. BE PREPARED TO TAKE SHELTER IF STORMS APPROACH YOUR AREA. WAA
Local storm report, May 27, 1:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 PM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL MINOT 48.23N 101.30W
05/27/2010 E1.00 INCH WARD ND PUBLIC
&&
CLHLocal storm report, May 27, 1:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
123 PM CDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL 9 SW MINOT 48.14N 101.43W
05/27/2010 E1.00 INCH WARD ND PUBLIC
0108 PM HAIL 4 W MINOT 48.23N 101.38W
05/27/2010 E1.00 INCH WARD ND PUBLIC
&&
CLHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:33 AM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Grant, Hettinger and 2 more | 14 hr |
| May 27, 8:13 AM CDT | Areal Flood Advisory | BIS | McLean, Mountrail, Ward | 3 hr |
| May 27, 9:16 AM CDT | Flash Flood Warning | BIS | McHenry, Ward | 3 hr |
| May 27, 11:53 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 37 min |
| May 27, 12:31 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 44 min |
| May 27, 12:57 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 48 min |
| May 27, 4:27 PM CDT | Flash Flood Watch | BIS | Bottineau, Burke, Dickey, Divide, Emmons, Golden Valley and 11 more | 60 hr |
Nearby
Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.